Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 13, 2021Walton County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 13, 2021, 5:49 PM CDT for Walton County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 5:49 PM CDT (22:49 UTC)
Expired
Aug 13, 2021, 6:30 PM CDT
In force
41 min
Issued by
NWS Tallahassee, FL
Hail
0.25 in
Wind
40

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS82 KTAE 132249
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
549 PM CDT Fri Aug 13 2021
 
FLZ008-108-132330-
Central Walton FL-South Walton FL-
549 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southern Walton
County through 630 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Santa Rosa Beach, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Inlet Beach,
Portland, Port Washington, Blue Mountain Beach, Seaside, Rock Hill,
Bruce, New Home, Bunker, Grayton Beach and Seagrove Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3062 8630 3059 8595 3044 8592 3045 8593
      3040 8600 3028 8599 3023 8609 3025 8618
      3042 8623 3038 8617 3038 8612 3039 8611
      3042 8614 3043 8612 3044 8616 3047 8613
      3046 8619 3050 8620 3048 8622 3049 8626
TIME...MOT...LOC 2249Z 079DEG 6KT 3047 8606 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

11-MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 5:03 PM CDT, 46 minutes earlier.

Area forecast discussion, Aug 13, 5:03 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
603 PM EDT Fri Aug 13 2021

.MARINE...
Favorable boating conditions outside of thunderstorms continue
through Saturday, before cautionary winds and seas develop across
the waters Saturday Night. As this occurs, Tropical Depression
Fred likely emerges into the Eastern Gulf of Mexico from the
Florida Straits, and is forecast to strengthen into a Tropical
Storm again. Tropical storm conditions are possible on Sunday
Night into Monday. There will be a slow improvement in conditions
heading towards mid-week.

&&

.PREV DISCUSSION [358 PM EDT]...

.NEAR TERM [Through Saturday]...

Starting to see convection develop across the Florida Panhandle
coast and portions of southwest Georgia. This will continue to
increase over the next few hours with isolated to scattered storms
expected through this evening. Activity overnight should mainly be
limited to the coastal waters. Upper level low remains across the
region tomorrow and will will once again see isolated to scattered
showers and thunderstorms. Likely showers and thunderstorms will be
possible though tomorrow afternoon across the southeast Big Bend
where better moisture moves into the region. Lows will be in the mid
70s with highs in the mid 90s except the lower 90s across the
southeast Big Bend where temperatures will be more affected by the
precip tomorrow.

.SHORT TERM [Saturday Night Through Sunday Night]...

Deep moisture associated with Tropical Depression Fred continues to
overspread the region as the system likely tracks NNW along the
eastern Gulf late this weekend. Scattered to numerous showers and
thunderstorms are expected through the period, with the highest rain
chances over the marine and coastal areas overnight and in the
morning hours, followed by greater inland coverage midday and the
evening. The considerable cloud cover and precipitation likely keeps
high temperatures in the 80s, while lows stay in the low-mid 70s.

The official forecast from NHC as of 2pm ET calls for Fred to make
landfall somewhere between the Panhandle and Big Bend Monday morning
as a tropical storm. Hazardous marine and beach conditions should
occur ahead of Fred, with tropical storm conditions possible on
Sunday and Sunday night. Coastal impacts are also possible, but
still a bit too early to get into specifics. The earliest
reasonable arrival time of tropical storm force winds (if they
were to occur) at the coast is Sunday morning, and midday Sunday
into early evening over land. The axis of heavy rainfall is likely
to be along and east of the track. As a result, WPC introduced a
Slight Risk (level 2/5) of excessive rainfall primarily for the
Big Bend in their Day 3 Outlook, valid starting 12Z Sunday. A
Marginal Risk (level 1/5) exists everywhere else. Please see Hydro
section for more details.

In addition to the flooding rain threat, there is potential for
severe weather, with the primary concern being tornadoes. There is a
Marginal Risk (level 1/5) for severe weather by SPC in their Day 3
Outlook (beginning 12Z Sunday) to account for that possibility.

.LONG TERM [Monday Through Friday]...

Fred is expected to be near or making landfall somewhere along the
Panhandle or Big Bend early Monday, so impacts should be ongoing for
portions of our area. The heaviest rain and strongest winds shift
north as Fred gains more latitude. Overall conditions look to
improve on Tuesday after Fred pulls away from the region. However, a
moist airmass remains in place, so wet conditions are expected for
the remainder of the period, with high daily rain chances across
the board. Meanwhile, high temperatures crawl back above 90, with
heat indices exceeding 100 degrees. Low temperatures remain in the
mid- low 70s.

.AVIATION...
[Through 18Z Saturday]

VFR conditions are expected through the TAF period although some
lower conditions are possible with thunderstorms. Scattered TSRA
will be possible through the evening with chances decreasing after
that.

.FIRE WEATHER...

Increasing rainfall chances in advance of Tropical Storm Fred in the
Southeast FL Big Bend on Saturday will spread across the entire Tri-
State area on Sunday. Outside of high dispersions on Saturday,
increased rainfall chances will keep fire weather concerns low.

.HYDROLOGY...

Flood Warnings continue for the following rivers: Steinhatchee (US-
19) and Suwannee - Rock Bluff/Manatee Springs/Wilcox. Branford bares
watching over the next couple days as forecasts show borderline
minor flood stage by Tuesday morning. Additional rises are possible
from Tropical Depression Fred.

The main hydro concerns through the weekend into early next week are
from Fred. Estimates are widespread 3-6" (up to 8" possible) along
the Big Bend from Saturday night through Tuesday. These values are
track dependent and subject to change. The heaviest rain is likely
to be along and east of Fred's path. The southeast Big Bend is
particularly vulnerable, with the region still reeling from recent
flooding. There is a Slight Risk (level 2/5) of excessive rainfall
for the Big Bend and adjacent southwest GA beginning Sunday morning
and a Marginal Risk (level 1/5) everywhere else.

A wet pattern appears to stay in place after Fred's departure, with
above-average rain chances through the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  95  74  88  73 /  30  20  40  80  60
Panama City   76  94  75  88  74 /  20  40  50  80  70
Dothan        73  94  73  88  72 /  20  30  20  70  50
Albany        75  95  75  89  74 /  20  20  10  70  40
Valdosta      72  92  73  86  73 /  20  30  20  80  50
Cross City    73  92  74  84  73 /  20  70  50  80  60
Apalachicola  75  89  76  86  75 /  20  20  70  80  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Fieux
MARINE...IG3/LF
FIRE WEATHER...LF/Young
HYDROLOGY...IG3

In the hours before

Special weather statement, Aug 13, 4:59 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
559 PM EDT Fri Aug 13 2021

GAZ130-131-132245-
Irwin GA-Ben Hill GA-
559 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of Irwin and Ben Hill
Counties through 645 PM EDT...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fitzgerald, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Pinetta, Ashton,
Irwinville, Fitzgerald Municipal A/P, Irwinville Airport, Bowens
Mill, Arp, Abba and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3168 8309 3148 8330 3148 8333 3170 8349
      3170 8346 3171 8345 3174 8347 3175 8345
      3178 8345 3182 8348 3185 8334 3184 8321
      3185 8318
TIME...MOT...LOC 2159Z 052DEG 7KT 3171 8324

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11-MM
Special weather statement, Aug 13, 5:07 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
607 PM EDT Fri Aug 13 2021

FLZ019-028-029-132300-
Inland Taylor FL-Madison FL-Lafayette FL-
607 PM EDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of western Lafayette,
northeastern Taylor and eastern Madison Counties through 700 PM
EDT...

At 607 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Suwannee River State Park to near Mcalpin.
Movement was west at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mayo, Madison, Lee, Cooks Hammock, Chancey, Smith, Hopewell, Hamburg,
Buckville, Carbur, Alton, Mayo Junction, Townsend, Salem, Hanson,
Athena, San Pedro Junction, Day and Fenholloway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2979 8345 2982 8348 3059 8359 3055 8325
      3042 8322 3039 8317 3035 8321 3031 8321
      3025 8325 3011 8323 3010 8318 3010 8312
      3002 8300
TIME...MOT...LOC 2207Z 075DEG 18KT 3043 8310 3011 8304

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11-MM
Special weather statement, Aug 13, 5:16 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
616 PM EDT Fri Aug 13 2021

FLZ013-014-026-132300-
Liberty FL-Calhoun FL-Inland Gulf FL-
616 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of north central Gulf,
southern Calhoun Counties in the Panhandle of Florida and west
central Liberty Counties in Big Bend of Florida through 700 PM
EDT/600 PM CDT/...

At 616 PM EDT/516 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles south of Blountstown, moving southwest at 10
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stonemill Creek, Orange, Wewahitchka, Abe Springs, Sharpstown,
Chipola Cutoff, Red Hill, Marysville, Scotts Ferry, Estiffanulga,
Frink, Kinard, Lewis, Hugh Creek and Chipola Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3038 8502 3022 8496 3007 8518 3039 8532
TIME...MOT...LOC 2216Z 064DEG 9KT 3029 8508

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11-MM
Special weather statement, Aug 13, 5:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
549 PM CDT Fri Aug 13 2021

FLZ008-108-132330-
Central Walton FL-South Walton FL-
549 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southern Walton
County through 630 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Santa Rosa Beach, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Inlet Beach,
Portland, Port Washington, Blue Mountain Beach, Seaside, Rock Hill,
Bruce, New Home, Bunker, Grayton Beach and Seagrove Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3062 8630 3059 8595 3044 8592 3045 8593
      3040 8600 3028 8599 3023 8609 3025 8618
      3042 8623 3038 8617 3038 8612 3039 8611
      3042 8614 3043 8612 3044 8616 3047 8613
      3046 8619 3050 8620 3048 8622 3049 8626
TIME...MOT...LOC 2249Z 079DEG 6KT 3047 8606

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11-MM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:12 PM CDTSpecial Weather StatementTAEDixie33 min
Aug 12, 7:21 PM CDTAreal Flood AdvisoryTAEDixie114 min
Aug 12, 8:26 PM CDTRiver Flood WarningTAEDixie, Gilchrist, Levy36 hr
Aug 13, 5:07 PM CDTSpecial Weather StatementTAELafayette, Madison53 min
Aug 13, 5:16 PM CDTSpecial Weather StatementTAECalhoun44 min
Aug 13, 6:25 PM CDTSpecial Weather StatementTAEBay50 min
Aug 13, 6:41 PM CDTSpecial Marine WarningTAE37 min
Aug 13, 4:59 PM CDTSpecial Weather StatementTAEBen Hill, Irwin46 min
Aug 13, 6:33 PM CDTSpecial Weather StatementTAEWorth27 min
Aug 13, 6:51 PM CDTSpecial Weather StatementTAEDougherty39 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.